U.S. doctors online nowAsk doctors free
South Africa
A 30-year-old female asked:

After giving birth i took a depo injection for the first time a 4 months one ,but it doesnt treat me well so i want to switch back to contraceptive pills. im due for another shot on the 5th nov, when can i start taking the contraceptive pills ?

1 doctor answer2 doctors weighed in
Dr. Roger Duvivier
A Verified Doctoranswered
Obstetrics and Gynecology 49 years experience
You may start now: If you and your gynecologist think you are still eligible for taking oral contraceptive pills, you may restart taking them any day or as soon as you get them. A consultation/discussion about other methods like the Long-Acting-Reversible-Contracceptives (LARCs: an intrauterine device (IUD) or a subdermal implant) which are much more effective then the pills may also be quite valuable to you.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 30-year-old female asked:
Received my first injection of depo birth control and was prescribed antibiotic at the same time. Had my last period 2 weeks ago. How long should I use a backup method?
Dr. Holly Maes
Pediatrics 38 years experience
Use it for a full month AFTER you finish the antibiotics. And always consider a back-up barrier method to prevent STD's.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
My vagina is itchy and irritated. I was massaging it due to the itchiness and it began to bleed. What do I do? I was just treated for chlamydia earlier this week. I am also on the birth control, Depo-Provera shot. Could this be any factors as well?
Dr. Joy Jackson
Family Medicine 21 years experience
It : It sounds like you may have developed a yeast infection. This commonly occurs after taking antibiotics. When a yeast infection is present the vaginal ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
I am on the Depo-Provera birth control shot am really scared of becomming pregnant had sex last night should I take a Plan B pill as well ?
Dr. Paula Hillard
Obstetrics & Gynecology 46 years experience
Preg not likely: If you've been on the shot and haven't been late in getting it, you are well protected. Using a condom if there is any risk of stds will act as doubl... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I started the Depo-Provera shot as birth control and haven't gotten my period in 2 months is this normal?? First time on birth control. no signs of pregnancy
Dr. Susan Arnoult
Family Medicine 27 years experience
Normal: Many women get no periods while using the Depo shot. Sometimes there is irregular bleeding now and then which is also "normal" on Depo-provera.
Created for people with ongoing healthcare needs but benefits everyone.
A 17-year-old female asked:
I switched to Depo Shot for birth control and now sometimes I bleed during sex. I have only been with one guy and he has been my boyfriend for 2 years?
Dr. Michael Finkelstein
Internal Medicine 39 years experience
Not depo: i would see the gyn for a look in the vagina as bleeding is not normal it may be indicative of other pathology
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 26, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.